MAUDE Adverse Event Report: MAKO SURGICAL CORP. REAMER ATTACHMENT; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. REAMER ATTACHMENT; STEREOTAXIC DEVICE, ROBOTICS
Model Number 204980
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
During reaming the mics attachment got stuck onto the reamer shaft and had to be hammered off.Case type: tha.Surgical delay: 16-30 minutes.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: it was reported that during reaming the mics attachment got stuck onto the reamer shaft and had to be hammered off.Case type: tha.Surgical delay: 16-30 minutes.Product evaluation and results: visual inspection: the 204980 reamer attachment (40m995080 s/n (b)(6) ) shows wear and tear (dings, gouges, deformations) on the collar of the device.The reamer mating interface for the mics interface has many burnish marks and scratches.The mating interface/inside diameter of the output shaft shows wear with scratches and deformation.The collar was in the unlocked position.Deformations with raised material were present on one side of the collar.A deep gouge or cut was also present on the side of the collar.Pictures of the device are attached.Functional inspection: a known good 207084 straight cup reamer handle or a known good 212760 offset cup reamer handle would not go into the id/interface of the 204980 reamer attachment (lot 40m995080 s/n (b)(6) ).The collar could not be slid from the unlocked to the locked position.The collar would turn with difficulty but would not slide.The reamer attachment was easily installed, locked, unlocked and was removed from the 209063 mics handpiece.The input shaft of the reamer attachment could be turned by hand.The reported failure of ¿during reaming the mics attachment got stuck onto the reamer shaft and had to be hammered off¿ was confirmed.Dimensional inspection: not completed as failure was confirmed through functional inspection.Material analysis: not performed as no material failure is alleged.Product history review: review of the device history records indicate 43 devices were manufactured and accepted into final stock on 10/24/2016 with no reported discrepancies.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 204980, lot 40m995080 shows 2 additional complaints related to the failure in this investigation.The complaints are pr: (b)(4).Conclusions: the failure is confirmed via visual and functional inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated there have been no nc and capa associated with the product and failure mode reported in this event.

Brand Name
REAMER ATTACHMENT
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9396943
Report Number3005985723-2019-00883
Device Sequence Number2790527
Product Code OLO
UDI-Device Identifier00848486021832
UDI-Public00848486021832
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141989
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number204980
Device Catalogue Number204980
Device Lot Number4000822
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer01/07/2020
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;